Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Effectiveness of Atripla
Apr 18, 2013

Been on Atripla near five years with average of CD4: 500 (26%) and undetectable since starting. In last year, the CD4 numbers have steadily declined to 400 and viral load increased to detectable while CD4 percentage remains stable. Dosage adherence positive with no side effects. Is it time to discuss alternatives? After this long time positive response is the slow changes expected?

Response from Dr. Henry

CD4 counts can sometimes trend up and down even if the HIV regimen is effective. If the HIV level is consistently detectable (>>50 copies/mml) that is a concern particularly if increasing to > 200-500 (often in that range a resistance test can be run to determine if your virus has mutated and developed resistance to one or more of the components of Atripla). Levels > 200-500 on a consistent basis while on Atripla in setting of good adherence often warrant a change to an alternative regimen (is a boosted protease inibitor based regimen due to concern about drug resistance). KH



Previous
(very) pale stools - grey/whiteish
Next
Truvada + Viramune and Osteonecrosis + Osteoporosis

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement